Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I switch to reduce copays?
Jan 16, 2006

Thank you for all you do!

I'm currently on a once-a-day treatment of Truvada, Reyataz/Norvir.

Should I consider changing to Sustiva or some other regimen for the purpose of reducing my co-pay from 3 types of pills to 2?

Your opinion is greatly appreciated!

Thanx!

Response from Dr. Pierone

Financial considerations are one of the many factors that help decide whether or not to switch a medication. Co-pays in some health plans may be hefty and not a trivial expense.

There is certainly nothing wrong with switching from a boosted PI to Sustiva, but your clinician may have had some specific reasons for choosing Norvir/Reyataz for you. Also, anytime a medication is switched there is the potential for an adverse reaction or new side effect. In the case of Sustiva the first several weeks may be difficult to work through because of neuro-cognitive side effects. So the risks of switching need to be considered as well, but it is a strategy that has merit at times.

Best of luck to you!



Previous
Efavirenz and Rifafour interaction?
Next
Neurological symptoms. What's going on?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement